I’m new to this whole world of, well all of this. I had my first “anxiety attack” beginning of January, went to ER as I didn’t know what was going on. Ran tests, sent me home with a couple days worth of Ativan. The rest of that week, it was like a flip was switched and suddenly I was completely unable to control anxiety. I was a mess. Appetite completely gone, lost 10 lbs in a matter of days, couldn’t get out of bed, couldn’t work... just all of a sudden. I went to my doctor a week later and he started me on 10mg Lexapro and 1mg Ativan as needed. It’s been almost 3 weeks, and in the beginning I had a hell of a time with side effects. Pretty much had all of them. Now at nearly 3 weeks, some things have improved as far as appetite is back, anxiety is better though still there (I still take at least 0.5 Ativan a day), I have periods of the day I feel “normal” but it’s brief. The side effects I’m still dealing with are diarrhea (for the entire month of January, this has been my life) and trouble sleeping at night, and being very tired during most of the day. I seem to get some energy late evening finally, but that energy often feels like over-caffeinated or something. Jittery, restless, fidgety and I am not a fan of how that feels. I’ve experimented taking my pills at different times of day but it doesn’t seem to make a difference. Will these side effects go away ever? Is this not the med for me, or do I just need to give it more time?
I am so sorry you have had a rough time. That your anxiety came on so suddenly. Didn't your doctor suggest other things (counselling) or anything first? I have had anxiety and depression for over 30 years (65 year old young female) that was controlled for most of that time with Paxil. Then a few years ago I became worse and was switched to Sertraline (horrible for me). I have been on Lexapro for 9 weeks and it is like night and day. I have tons of energy and feel all my creativeness coming back (after 3 years of sleeping and isolation). However, I can relate with the "jitteriness" you talk about. I take my Lex at 5am and by 6pm feel the way you describe. I used to take 1mg of Ativan at that time each day but my doctor wants me off it, so I have gradually reduced to .5 and now .25 (not easy the pills are so tiny). I do want off them but am concerned about how I will get through this time of day.
However, I notice that if I can get out and walk or something (winter is really putting a punch to this and I can't wait for spring) I soon feel a little better.
I do not sleep either. I am exhausted by 9pm and sleep for about 3 hours before I start to wake up and look at the clock. I am relieved at 5am to get up.
I hope that this all goes away some day. I can only hope as the Lexapro is really helping in all other ways. I am going to take a vacation, and hope that the warmth and sun will help. I really think that not being in the cold, dark days of February will help. Try some exercise, or talk to the doctor. Lexapro does take at least 6 weeks to show changes.
Good luck with your recovery.
Your story is so similar to mine it’s eerie. I had anxiety that started in January with all the symptoms you described and I wasn’t on any medication until February when I started Wellbutrin. I am having issues with sleep on it and my doctor suggested Lexapro instead but now I’m not sure since it made you jittery. How are you doing now ?
I know this is an older post, but my situation has been very similar! Sleeplessness/Anxiety/Depression just came out of nowhere about six weeks ago!
I'm on Day 14 of Lexapro and my insomnia is still bad, even with the help of 0.5mg Ativan. Did your situation improve? I'm trying to make it to the 4-week mark before switching meds.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.